Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Pueblo, CO

August 17, 20115 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2011, 6:53 PM MDT for 5 counties in Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2011, 6:53 PM MDT (00:53 UTC)
Expired
Aug 17, 2011, 7:45 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.5 in
Wind
50.0 mph

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 6:37 PM MDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
4056 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS55 KPUB 180053
SVRPUB
COC011-025-061-089-099-180145-
/O.NEW.KPUB.SV.W.0121.110818T0053Z-110818T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT WED AUG 17 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF WINDS OF 65 MPH AND      
  NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM 14 MILES NORTHEAST OF   HASWELL TO ARLINGTON TO 13 MILES      
  NORTHWEST OF TIMPAS...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...CHERAW...SWINK...TIMPAS...EADS...LAS ANIMAS...SWEETWATER
  RESERVOIR...JOHN MARTIN RESERVOIR...HASTY...NEEGRONDA RESERVOIR...
  NEENOSHE RESERVOIR...MCCLAVE...HIGBEE...CHIVINGTON...QUEENS
  RESERVOIR...WILEY...FORT LYON AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3790 10276 3764 10403 3808 10402 3828 10343
      3862 10310 3862 10236
TIME...MOT...LOC 0052Z 281DEG 11KT 3860 10298 3826 10331
          3790 10397
WIND...HAIL <50MPH <.50IN

$$
5 follow-up statements
386 
WWUS55 KPUB 180103
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT WED AUG 17 2011

COC011-025-061-089-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-PROWERS CO-CROWLEY CO-BENT CO-KIOWA CO-
703 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KIOWA...BENT...SOUTHEASTERN CROWLEY...NORTHWESTERN PROWERS AND OTERO
COUNTIES UNTIL 745 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF EADS TO 10 MILES NORTH OF LAS ANIMAS TO
TIMPAS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER SOUTH 
CENTRAL KIOWA COUNTY AND NORTHWESTERN BENT COUNTY.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...TIMPAS...EADS...LAS ANIMAS...SWEETWATER RESERVOIR...JOHN
  MARTIN RESERVOIR...HASTY...NEEGRONDA RESERVOIR...NEENOSHE
  RESERVOIR...MCCLAVE...HIGBEE...CHIVINGTON...QUEENS RESERVOIR...
  WILEY...FORT LYON AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3808 10377 3828 10343 3862 10296 3862 10236
      3790 10276 3764 10403
TIME...MOT...LOC 0102Z 281DEG 11KT 3858 10284 3821 10316
          3784 10382
WIND...HAIL 60MPH 0.88IN

$$
415 
WWUS55 KPUB 180114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 17 2011

COC025-180124-
/O.CAN.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
CROWLEY CO-
714 PM MDT WED AUG 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROWLEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3788 10381 3811 10354 3862 10289 3862 10236
      3790 10276 3771 10371
TIME...MOT...LOC 0114Z 281DEG 11KT 3857 10274 3817 10309
          3804 10339

$$

COC011-061-089-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
714 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...BENT...NORTHWESTERN PROWERS AND EASTERN OTERO COUNTIES UNTIL
745 PM MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF EADS TO 8 MILES NORTHWEST OF JOHN MARTIN
RESERVOIR TO 7 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  EADS...LAS ANIMAS...SWEETWATER RESERVOIR...HASTY...JOHN MARTIN
  RESERVOIR...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...MCCLAVE...
  CHIVINGTON...QUEENS RESERVOIR...WILEY...FORT LYON AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3788 10381 3811 10354 3862 10289 3862 10236
      3790 10276 3771 10371
TIME...MOT...LOC 0114Z 281DEG 11KT 3857 10274 3817 10309
          3804 10339
WIND...HAIL 60MPH 0.88IN

$$
639 
WWUS55 KPUB 180123
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT WED AUG 17 2011

COC089-180133-
/O.CAN.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-
723 PM MDT WED AUG 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
      3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0123Z 281DEG 11KT 3853 10263 3815 10301
          3797 10331

$$

COC011-061-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
723 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...NORTHERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 745 PM
MDT...

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF EADS TO HASTY TO 9 MILES SOUTHWEST OF LAS
ANIMAS...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR...HASTY...NEEGRONDA
  RESERVOIR...NEENOSHE RESERVOIR...MCCLAVE...CHIVINGTON...QUEENS
  RESERVOIR...WILEY AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
      3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0123Z 281DEG 11KT 3853 10263 3815 10301
          3797 10331
WIND...HAIL 60MPH 0.75IN

$$
859 
WWUS55 KPUB 180133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT WED AUG 17 2011

COC011-061-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
733 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...NORTHERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 745 PM
MDT...

AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CHIVINGTON
TO LAS ANIMAS TO 8 MILES SOUTHWEST OF LAS ANIMAS...MOVING EAST AT 15
MPH.

THE STRONGEST PART OF THIS LINE OF STORMS WAS LOCATED 2 MILES 
SOUTHWEST OF FORT LYON.

WINDS OF 50 MPH WERE REPORTED 4 MILES EAST-NORTHEAST OF LAS ANIMAS. 

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR...NEEGRONDA
  RESERVOIR...HASTY...NEENOSHE RESERVOIR...CHIVINGTON...MCCLAVE...
  QUEENS RESERVOIR...WILEY AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
      3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0132Z 281DEG 11KT 3852 10260 3806 10312
          3796 10328
WIND...HAIL 60MPH 1.00IN

$$
370 
WWUS55 KPUB 180142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED AUG 17 2011

COC011-061-099-180152-
/O.EXP.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
742 PM MDT WED AUG 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA...NORTHERN BENT
AND NORTHWESTERN PROWERS COUNTIES WILL EXPIRE AT 745 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
      3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0142Z 281DEG 11KT 3851 10256 3805 10308
          3795 10324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:05 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 17, 3:05 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT WED AUG 17 2011

.SHORT TERM...
(TONIGHT AND THURSDAY)

PRIMARY SHORT TERM METEOROLOGICAL CONCERNS CONTINUE TO BE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY EASTERN
SECTIONS FROM THIS AFTERNOON INTO THE EVENING AND THEN POPS AND
TEMPERATURES DURING THE REMAINDER OF THE SHORT-TERM.

CWFA CURRENTLY NOTING SOME HEALTHY THUNDERSTORM ACTIVITY OVER
WESTERN PORTIONS OF LAS ANIMAS COUNTY AS WELL AS FAR NORTHERN
SECTIONS OF EL PASO COUNTY. IN ADDITION...MOIST AIR MASS IN PLACE
WITH SURFACE DEW-POINTS IN THE 50S TO LOWER 60S EASTERN PORTIONS OF
THE FORECAST DISTRICT.

20Z/17TH ANALYZED LOCALIZED CAPES OF 2500 J/KG...LIS OF -6C AND 0
TO 6 KM BULK SHEARS UP TO 45 KNOTS ALSO NOTED OVER EASTERN
SECTIONS OF THE FORECAST DISTRICT. IN ADDITION...20Z TEMPERATURES
RUNNING IN THE 80S TO LOWER 90S EASTERN SECTIONS...80S OVER THE
SAN LUIS VALLEY AND 50...60S AND 70S OVER HIGHER TERRAIN AREAS.

FOR SENSIBLE WEATHER...WILL PAINT ISOLATED TO SCATTERED LATE
AFTERNOON TO EVENING THUNDERSTORMS...INCLUDING SOME STRONG TO
SEVERE...ESPECIALLY OVER EASTERN SECTIONS...THEN SHORT-TERM
MESOSCALE MODELS SUGGEST THAT PRIMARY CONVECTIVE ACTION OVER THE
CWFA SHOULD BE ENDING BY 05Z/18TH WITH ABOVE CLIMATOLOGICAL AVERAGE
MINIMUM TEMPERATURES ANTICIPATED.

ON THURSDAY...LESS ACTIVE PATTERN EXPECTED WITH ISOLATED LATE
AFTERNOON THUNDERSTORMS PROJECTED...ESPECIALLY OVER WESTERN
SECTIONS.  IN ADDITION...ABOVE SEASONAL MID-AUGUST MAXIMUM
TEMPERATURES SHOULD BE NOTED ON THURSDAY WITH EVEN A FEW 100F
READINGS POSSIBLE OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS.

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

THU NIGHT AND FRI THE UPR RIDGE WL BE CENTERED TO OUR SOUTH...WITH
A SHORTWAVE TROF MOVING ACRS CO ON FRI. THE NAM HAS A FRONT
HANGING UP ALONG THE PALMER DVD AND EXTENDING EASTWARD AND THE
BETTER LOW LEVEL MSTR...WITH DEW POINTS IN THE 60S...STAYS OVR THE
NERN CORNER OF CO DURING THE AFTERNOON. AT THIS TIME IT LOOKS LIKE
ISOLD TO SCT TSTMS WL BE POSSIBLE ACRS THE FORECAST AREA FRI WITH
THE BEST CHANCES BEING NR THE HYR TRRN. OVERNIGHT THE FRONT DROPS
SOUTH AND THE HIGHER DEW POINTS MOVE INTO THE SERN PLAINS WITH THE
POSSIBILITY OF LOW CLOUDS AND AREAS OF FOG DEVELOPING. BY LATE
MORNING MOST AREAS SHOULD SEE THE LOW CLOUDS DISSIPATE...BUT THE
NAM KEEPS THE DEW POINTS IN THE MID 50S ACRS THE SERN PLAINS THRU
THE DAY WITH LOW LEVEL UPSLOPE WINDS AND SLIGHTLY COOLER HIGHS. IT
LOOKS LIKE THERE WL BE A FAIRLY GOOD CHANCE FOR PCPN OVR THE MTS
AND HIGH VALLEYS...AND THEN SPREADING EASTWARD IN THE EVENING
HOURS. COULD AGAIN SEE SOME LOW CLOUDS LATE SAT NIGHT/SUN MORNING.

SUNDAY WE SHOULD SEE MAINLY DIURNAL SHOWERS AND THUNDERSTORMS WITH
AT LEAST SCT PCPN OVR THE HYR TRRN AGAIN AND GENERALLY ISOLD
ACTIVITY OVR THE SERN PLAINS. MON THE UPR RIDGE IS EXPECTED TO BE
CENTERED OVR CENTRAL NM AND BY WED AFTERNOON IS EXPECTED TO SHIFT
TO THE FOUR CORNERS. THERE WL BE ENOUGH MSTR UNDER THE RIDGE TO
RESULT IN ISOLD TO SCT TSTMS EACH DAY.

&&

.AVIATION...

THUNDERSTORMS...CAPABLE OF PRODUCING PERIODS OF IFR/LIFR CEILINGS AND
VISIBILITIES DUE TO LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
HAIL...MAY BE NOTED IN THE VICINITY OF THE KALS...KCOS AND KPUB TAF
SITES THIS EVENING...ESPECIALLY UP TO APPROXIMATELY 04Z/18TH...THEN
VFR CONDITIONS SHOULD BE NOTED AT THE TAF SITES FOR THE REMAINDER OF
THE NIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/28
Hazardous weather outlook, Aug 17, 11:03 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT WED AUG 17 2011

COZ058>089-093>099-181715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1103 AM MDT WED AUG 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO AGAIN
TODAY.  TWO PRIMARY AREAS OF CONVECTION ARE EXPECTED...ONE
DEVELOPING ALONG THE FRONT RANGE WEST OF DENVER AND TRACKING
SOUTHEAST ACROSS THE PLAINS...AND ANOTHER OVER THE SOUTHERN
MOUNTAINS AROUND TRINIDAD AND ALONG THE RATON RIDGE.  GENERALLY
ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REMAINDER OF THE
AREA.

THE CONVECTION COMING OFF THE MOUNTAINS WEST OF DENVER HAS THE
POTENTIAL TO ORGANIZE INTO A SEVERE SQUALL LINE AS IT TRACKS
SOUTHEAST ACROSS THE PLAINS DURING THE AFTERNOON.  STORMS IN THIS
LINE WILL BE CAPABLE OF PRODUCING HAIL UP TO AT LEAST 2 INCHES IN
DIAMETER...WIND GUSTS TO 60 MPH OR MORE...AND POSSIBLY EVEN A
TORNADO.  THE SOUTHEAST COLORADO COUNTIES THAT MAY BE IMPACTED BY
THESE STORMS INCLUDE EL PASO...CROWLEY...KIOWA...PROWERS...BENT AND
NORTHERN OTERO.

FOR THE REMAINDER OF THE AREA...INCLUDING THE RATON RIDGE...PRIMARY
STORM THREATS TODAY ARE EXPECTED TO BE HEAVY RAIN...GUSTY WINDS...
LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE
REGION THURSDAY AND FRIDAY...THEN AGAIN ON MONDAY AND TUESDAY.
THUNDERSTORMS WILL BE MAINLY TIED TO THE HIGHER TERRAIN...AND THE
MAIN THREATS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS UP TO 50 MPH.

INCREASED STORM ACTIVITY IS FORECAST FOR SATURDAY AND SUNDAY. A
COLD FRONT WILL DROP DOWN EASTERN COLORADO LATE FRIDAY
NIGHT...PUSHING SLIGHTLY COOLER AIR AND MORE MOISTURE INTO THE
EASTERN PLAINS FOR SATURDAY AND SUNDAY. THE MAIN THREATS FROM
THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF PERIODS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 17, 2:56 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT WED AUG 17 2011

COZ084-172130-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
256 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PEYTON...OR 21 MILES
NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Special weather statement, Aug 17, 4:38 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT WED AUG 17 2011

COZ093-094-172315-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
438 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF DELHI...OR 30 MILES SOUTHWEST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
OTERO COUNTY AND NORTH CENTRAL LAS ANIMAS COUNTY.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 17, 4:54 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT WED AUG 17 2011

COZ085-086-172330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
454 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL
PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 17, 5:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT WED AUG 17 2011

COZ089-095-096-180015-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
546 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF HASWELL...OR 36 MILES NORTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.
  HASWELL.
  EADS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 17, 6:20 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT WED AUG 17 2011

COZ089-093-095-097-180100-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
620 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS EXTENDING FROM WESTERN KIOWA COUNTY INTO
CENTRAL CROWLEY COUNTY. THE LINE OF STORMS WAS MOVING TOWARD THE
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  ARLINGTON.
  CHERAW.
  LAS ANIMAS.
  FORT LYON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 TO 55 MPH ARE
EXPECTED WITH THIS LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.